MAUDE Adverse Event Report: TYRX, INC. AIGIS-R MEDIUM; MESH, SURGICAL, POLYMERIC

TYRX, INC. AIGIS-R MEDIUM; MESH, SURGICAL, POLYMERIC
Model Number CMRM6122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Endocarditis (1834); Erythema (1840); Fever (1858); Gangrene (1873); Hematoma (1884); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Rash (2033); Seroma (2069); Swelling (2091); Burning Sensation (2146); Impaired Healing (2378); Fungal Infection (2419)
Date of Event 08/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of medical devices: product id 5076-58, 5076-52 implanted: (b)(6) 2007.This event involves a legal case in progress or potential litigation.If follow-up was required, efforts have been made to obtain additional information.The proprietary nature of the event may affect follow up efforts.If additional relevant information is received, a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that approximately eight days post implant of an implantable pulse generator (ipg) the patient presented to the emergency department with redness, swelling, pain, and erythema at the incision site.A post-operative infected seroma was noted.A bedside ultrasound revealed a collection of fluid at the lateral side of the incision and aspiration of ¿brownish fluid¿ was performed.Two days later the patient presented to the emergency room and extension of redness around the incision site was noted.When the medial corner of the site was ¿pushed down¿ there was discharge of sanguinous fluid noted to be concerning for hematoma and possible infection.Additionally, the redness was ¿tracking down to the breast area.¿ the patient was admitted and placed on intravenous antibiotic treatment.Following, the patient was transferred to another facility for treatment of an extensive infection of the pocket and surrounding tissue.The ipg system was removed, wide excisional debridement of the left chest wound, excision of skin, subcutaneous tissue and pectoralis major muscle was performed.The patient was placed on a temporary pacing system, wound vacuum assisted closure placement, and multiple debridement¿s related to necrotizing fungal infection and left chest wall mold were also performed.The patient¿s hospital course was prolonged and complicated by acute on chronic congestive heart failure, gastrointestinal bleeding, and acute kidney injury.While hospitalized the patient¿s sputum was positive for pseudomonas and developed hsv1 herpes labialis.A culture of the pacemaker pocket grew candida kruse and apophysomyces trapeziformis, tissue of the medial chest wall showed colony mold, and the lateral wall margin showed pseudomonas aeruginosa.The culture from a chest specimen showed very light coagulase negative staphyloccus and was noted to represent normal microbial flora.Blood cultures were negative.The patient developed amphotericin induced nephrotoxicity and it was stated this resulted in renal insufficiency causing long standing chronic kidney injury.The patient underwent skin grafting for a skin defect that resulted from the fungal infection and a new ipg system was implanted.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was also reported the patient complained of left shoulder area and axillary soreness and noticed bleeding from around the bandage.The patient described the left upper chest soreness as stabbing and burning.Following aspiration of the fluid in the pocket, the patient reported relief from the pain and soreness; however, later the patient experienced worsening pain.During the course of the infection the patient developed a fever, chills, and worsening rash over the left chest and shoulder.At the time of explant diffuse purulence within the pocket and extensive necrosis beyond the mesothelial lining of the pocket was found and there was left chest wall cellulitis.It was also reported there was bacterial pseudomonas of the left chest wound and blood cultures were consistently found to be negative.Endocarditis was noted, and the patient¿s hospital course was complicated due to poor wound healing at the pacemaker site.The pocket infection consisted of yeast and mold; krusei and mucor zygomycetes and the mucormycosis infection spread into the patient¿s left pectoral muscle.Following explant, the soft tissue wound was found to be extensively indurated with ¿spots of what appeared to be gangrenous tissue.¿ the fungus was found to be in the dead tissue which was thrombosed and necrotic.

Brand Name
AIGIS-R MEDIUM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
TYRX, INC.
1 deer park dr.
suites g, e
monmouth jct NJ 08852
MDR Report Key7467027
Report Number3005619263-2018-00050
Device Sequence Number10791256
Product Code FTL
UDI-Device Identifier00643169468856
UDI-Public00643169468856
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130943
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2015
Device Model NumberCMRM6122
Device Catalogue NumberCMRM6122
Device Lot Number15G01615
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight98